Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 17, NWS Salt Lake City, UT

July 2, 2010

NWS Salt Lake City, UT issued this wind advisory at Jul 2, 2010, 6:13 AM MDT. It took effect at Jul 2, 2010, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2010, 6:13 AM MDT (12:13 UTC)
In effect from
Jul 2, 2010, 10:00 AM MDT
Expired
Jul 2, 2010, 8:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS75 KSLC 021213
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
613 AM MDT FRI JUL 2 2010

UTZ003-005-015-016-019-022015-
/O.NEW.KSLC.WI.Y.0017.100702T1600Z-100703T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
613 AM MDT FRI JUL 2 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH FROM THE GREAT SALT
  LAKE DESERT SOUTH TO ST GEORGE. THIS ADVISORY ALSO INCLUDES THE
  SALT LAKE AND TOOELE VALLEYS.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL BECOME STRONG BY LATE MORNING AND CONTINUE
  INTO EARLY THIS EVENING. 

* IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ON EAST WEST
  HIGHWAYS SUCH AS I-80 FROM SALT LAKE CITY WEST AND HIGHWAY 50
  FROM DELTA TO THE NEVADA BORDER. THESE WINDS WILL ESPECIALLY
  IMPACT HIGH PROFILE VEHICLES. LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST ARE ALSO POSSIBLE ALONG ANY OF THE HIGHWAYS IN THE
  ADVISORY AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT. 

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
404 
WWUS75 KSLC 022004
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
204 PM MDT FRI JUL 2 2010

WYZ021-030200-
/O.NEW.KSLC.HW.W.0010.100702T2004Z-100703T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
204 PM MDT FRI JUL 2 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 



* AFFECTED AREA: SOUTHWEST WYOMING INCLUDING THE CITY OF EVANSTON

* WINDS: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH ARE EXPECTED.

* TIMING: WIND SPEEDS ARE EXPECTED TO PEAK THROUGH MID AFTERNOON
  THEN GRADUALLY TAPER LATER THIS EVENING.

* IMPACTS: STRONG AND GUSTY WINDS ARE EXPECTED TO MAKE TRAVEL
  DIFFICULT ON AREA ROADWAYS...WITH STRONG CROSS WIND CONDITIONS
  ALONG THE US 89 AND 189 CORRIDORS ACROSS SOUTHWESTERN WYOMING.
  THESE WINDS WILL ESPECIALLY IMPACT HIGH PROFILE VEHICLES AND
  MOTORCYCLES. IN ADDITION TO TRAVEL DIFFICULTIES...WIND SENSITIVE
  OPERATIONS ARE EXPECTED TO BE IMPACTED. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ003-005-015-016-019-030200-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-100703T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
204 PM MDT FRI JUL 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH FROM THE GREAT SALT
  LAKE DESERT SOUTH TO ST GEORGE. THIS ADVISORY ALSO INCLUDES THE
  SALT LAKE AND TOOELE VALLEYS...WHERE STRONG CROSS WINDS ARE
  EXPECTED ALONG THE INTERSTATE 80 CORRIDOR.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL REMAIN STRONG AND GUSTY THROUGH EARLY THIS
  EVENING.

* IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ON EAST WEST
  HIGHWAYS SUCH AS I-80 FROM SALT LAKE CITY WEST THROUGH THE
  TOOELE VALLEY AND HIGHWAY 50 FROM DELTA TO THE NEVADA BORDER.
  THESE WINDS WILL ESPECIALLY IMPACT HIGH PROFILE VEHICLES AND
  MOTORCYCLES. LOCAL REDUCED VISIBILITIES IN BLOWING DUST ARE
  ALSO POSSIBLE ALONG ANY OF THE HIGHWAYS IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
209 
WWUS75 KSLC 030151
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
751 PM MDT FRI JUL 2 2010

WYZ021-030300-
/O.EXP.KSLC.HW.W.0010.000000T0000Z-100703T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
751 PM MDT FRI JUL 2 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.

WINDS HAVE DECREASED BELOW WARNING CRITERIA THIS EVENING ACROSS
SOUTHWEST WYOMING AND WILL CONTINUE TO WEAKEN OVERNIGHT.
HOWEVER...OCCASIONAL WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
THROUGH 10 PM.


$$

UTZ003-005-015-016-019-030300-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-100703T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
751 PM MDT FRI JUL 2 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING ACROSS
THE WESTERN UTAH VALLEYS INCLUDING THE SALT LAKE AND TOOELE
VALLEYS AND WILL CONTINUE TO WEAKEN OVERNIGHT.
HOWEVER...OCCASIONAL WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
THROUGH 10 PM...ESPECIALLY ACROSS SOUTHWEST UTAH.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jul 2, 4:47 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 2, 4:47 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
447 AM MDT FRI JUL 2 2010

.SYNOPSIS...WARM SOUTHWEST FLOW WILL CONTINUE ACROSS UTAH TODAY.
MOISTURE OVER EASTERN UTAH WILL LINGER INTO TONIGHT THEN SHIFT
EAST SATURDAY. A COLD FRONT WILL CROSS NORTHERN UTAH TONIGHT THEN
STALL ON SATURDAY. THE FRONT WILL CROSS THE REST OF THE AREA
SUNDAY.

&&

.DISCUSSION...THE UPPER TROF OVER THE PACNW IS BEGINNING TO SHIFT
INLAND TODAY. THIS WILL STRENGTHEN THE SOUTHWEST WINDS ALOFT
SOMEWHAT OVER THE CWA CREATING WINDY CONDITIONS ACROSS MOST OF
THE AREA AS THEY MIX DOWN. SPEEDS WILL MARGINALLY REACH ADVISORY
LEVELS IN A FEW SPOTS BUT DONT EXPECT THEM TO BE QUITE WIDESPREAD
ENOUGH FOR A WIND HIGHLIGHT.

THE MOISTURE BOUNDARY ACROSS THE CWA IS BEGINNING TO RETREAT EAST
BUT THERE SHOULD BE SUFFICIENT MOISTURE REMAINING ACROSS ERN UT
FOR ANOTHER ROUND OF CONVECTION TODAY. THE SLIGHTLY DRIER AIRMASS
AND THE INCREASED SURFACE WINDS WILL RESULT IN STRONGER WINDS FROM
STORMS TODAY AND HAVE ADDED THIS TO THE FORECAST.

WINDS AND RH ARE EXPECTED TO REACH CRITICAL LEVELS IN ALL FIRE
WEATHER ZONES WITH CRITICAL FUELS AND THE RED FLAG WARNING HAS
BEEN EXPANDED ACCORDINGLY.

THE FRONT ARRIVES IN NORTHWEST UT LATE TODAY THEN MOVES SLOWLY
SOUTH THROUGH ABOUT MIDDAY SAT WHEN IT STALLS ACROSS NORTH CENTRAL
UT. SOME MOISTURE POOLS ALONG THE FRONT FOR SOME CLOUDINESS BUT
DONT EXPECT MUCH IF ANY PRECIP. MOST OF THE REMAINING MOISTURE
GETS PUSHED OUT OF THE CWA BY THE MORE WESTERLY FLOW.

THE FRONT GETS PUSHED SOUTH AGAIN BY AN UPSTREAM SHORT WAVE TROF
THAT DROPS INTO THE GREAT BASIN SUN. THIS ALSO BRINGS SOME
INCREASE IN INSTABILITY WITH THE UPPER COOL POOL AND A SLIGHTLY
GREATER THREAT OF PRECIP...MAINLY SUN MORNING.

DRY STABLE WEST TO NORTHWEST FLOW IS EXPECTED MON WITH A LITTLE
DRY HIGH BASED CONVECTION TUE UNDER DEFORMATION. THE EC CONTINUES
TO BRING MOISTURE BACK NORTH INTO THE FORECAST AREA STARTING WED
WHILE THE GFS IS HAVING RUN TO RUN CONSISTENCY ISSUES ON THE
EVOLUTION OF THE WEAK FLOW OVER THE WESTERN US AFTER TUE. HAVE
LEANED HEAVILY TOWARDS THE EC IN THE 4-7 DAY PERIOD DUE TO BETTER
RUN TO RUN CONSISTENCY AND PAST PERFORMANCE.

&&

.AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH
MID MORNING THEN BECOME STRONG AND GUSTY AFTER ABOUT 16Z. VFR
CONDITIONS WILL PREVAIL UNDER CLEAR SKIES.

&&

.FIRE WEATHER...STORM SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST
WILL MOVE INTO THE DISTRICT TONIGHT...BRINGING A COLD FRONT
THROUGH NORTHERN UTAH BY SATURDAY AND THROUGH MUCH OF THE STATE BY
SUNDAY. AHEAD OF THE SYSTEM...SOUTHWESTERLY FLOW WILL CONTINUE TO
INCREASE TODAY...RESULTING IN AREAS OF STRONG WINDS. VERY LOW
RELATIVE HUMIDITIES WILL CONTINUE OVER WESTERN UTAH AND SPREAD
INTO SOUTHERN UTAH AS THE AIRMASS CONTINUES TO DRY...RESULTING IN
SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. AS
THE FRONT MOVES THROUGH NORTHERN UTAH TONIGHT...WINDS WILL
DECREASE BEHIND IT AND TEMPERATURES WILL COOL. HOWEVER...WINDY
CONDITIONS ARE EXPECTED AHEAD OF THE FRONT ON SATURDAY OVER
SOUTHERN UTAH...AND AREAS OF CRITICAL FIRE WEATHER CONDITIONS ARE
A POSSIBILITY THERE ONCE AGAIN. AS THE FRONT MAKES ITS THROUGH THE
REST OF THE STATE BY SUNDAY...WINDS WILL CONTINUE TO
DECREASE...ENDING THE THREAT OF SEVERE FIRE WEATHER CONDITIONS.
HIGH PRESSURE IS EXPECTED TO REDEVELOP OVER THE DISTRICT FOR EARLY
NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ420.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ423-439.

     RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
     UTZ422.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 5000 FEET
     FOR UTZ434.

     RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING BELOW
     6000 FEET FOR UTZ424-440.

WY...NONE.

&&

WILENSKY/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 2, 5:55 AM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 AM MDT FRI JUL 2 2010

UTZ001>016-019>021-517-518-WYZ021-031200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
555 AM MDT FRI JUL 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS AND VERY LOW HUMIDITIES ACROSS PORTIONS OF THE
WESTERN AND SOUTHERN OUTLOOK AREA WILL RESULT IN HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH THIS EVENING.

THESE SOUTH WINDS WILL BE WIDESPREAD ACROSS THE OUTLOOK AREA
TODAY AHEAD OF A PACIFIC COLD FRONT ALTHOUGH THE STRONGEST WINDS
WILL BE OVER THE WEST. WIND SENSITIVE OPERATIONS COULD BE
IMPACTED.

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE
MOUNTAINS AND PORTIONS OF EASTERN UTAH TODAY INTO TONIGHT. SOME OF
THESE WILL ALSO PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC TROUGH WILL CROSS THE NORTHERN ROCKIES AND NORTHERN
GREAT BASIN LATE TODAY THROUGH SATURDAY. THE ASSOCIATED COLD
FRONT WILL CROSS NORTHERN UTAH TONIGHT THEN STALL ON SATURDAY.
THE FRONT WILL MOVE SOUTH AGAIN SATURDAY NIGHT AND SUNDAY.

COOLER TEMPERATURES WILL FOLLOW THE COLD FRONT INTO THE NORTH
SATURDAY...THEN REACH CENTRAL UTAH SUNDAY. ONLY SLIGHT COOLING IS
EXPECTED ACROSS THE SOUTH.

THE FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE NORTH EARLY SUNDAY AND A DRIER AIRMASS TO EASTERN UTAH.

TROPICAL MOISTURE COULD START RETURNING NORTH INTO THE OUTLOOK
AREA AROUND THE MIDDLE OF NEXT WEEK BRINGING AN INCREASING CHANCE
OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.